MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT ULTRACLEAN ELEC:1"NDLE;EXT IN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT ULTRACLEAN ELEC:1"NDLE;EXT IN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 139105EXT
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device was disposed of; however, lot samples from the user are being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, 139105ext, was being used during a procedure to remove a lump from the patient left breast when cutting with the device "the blue protective cover splayed open near the needle end." there was no fragmentation of the device or any components and there was no report of delay.An alternate device was used to complete the procedure as planned.There was no report of injury to the patient or the user.There was no report of medical intervention or extended hospitalization caused by the event.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one box of 139105ext in unopened original packaging.Lot number was verified.Performed a visual inspection, there were no obvious signs of abnormalities or defects.Performed a functional inspection using esu system 7550, the devices functioned as intended.The functional inspection was unable to confirm the complaint.Even though the complaint could not be confirmed on the samples returned, the photographic evidence provided by the customer confirmed the reported problem.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.A nonconformance had been identified during manufacturing; however, it was not related to this failure mode.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 3 complaints, regarding 3 devices, for this device family and failure mode.During this same time frame (b)(4) have been manufactured and shipped worldwide.(b)(4).Per the instructions for use, the user is advised the following: contraindications: these devices should never be used when: there is visible evidence of damage to the exterior of the device such as cracked or damaged plastic.These devices fail the inspection described herein.Safety: inspect and test each device before each use.Inspection: these devices should be inspected before and after each use.Visually examine the devices for obvious physical damage including: cracked, broken or otherwise distorted plastic parts.Damage including cuts, punctures, nicks, abrasions, unusual lumps, significant discoloration.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
ULTRACLEAN ELEC:1"NDLE;EXT IN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, 31136
MX  31136
MDR Report Key10132648
Report Number3007305485-2020-00235
Device Sequence Number19629193
Product Code GEI
UDI-Device Identifier40653405033258
UDI-Public(01)40653405033258(17)241026(10)201910285
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K991855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2024
Device Model Number139105EXT
Device Catalogue Number139105EXT
Device Lot Number201910285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR